Previous |  Up |  Next


chaos; differential-algebraic system; Poincaré's sections; recurrence analysis; bifurcation diagram; implicit constitutive relations; Duffing oscillator; Bingham dashpot; rigid-elastic spring
We study the vibration of lumped parameter systems whose constituents are described through novel constitutive relations, namely implicit relations between the forces acting on the system and appropriate kinematical variables such as the displacement and velocity of the constituent. In the classical approach constitutive expressions are provided for the force in terms of appropriate kinematical variables, which when substituted into the balance of linear momentum leads to a single governing ordinary differential equation for the system as a whole. However, in the case considered we obtain a system of equations: the balance of linear momentum, and the implicit constitutive relation for each constituent, that has to be solved simultaneously. From the mathematical perspective, we have to deal with a differential-algebraic system. We study the vibration of several specific systems using standard techniques such as Poincaré's surface of section, bifurcation diagrams, and Lyapunov exponents. We also perform recurrence analysis on the trajectories obtained.
[1] Aubin, J.-P., Cellina, A.: Differential Inclusions. Set-Valued Maps and Viability Theory. Grundlehren der Mathematischen Wissenschaften 264 Springer, Berlin (1984). DOI 10.1007/978-3-642-69512-4 | MR 0755330 | Zbl 0538.34007
[2] Bulíček, M., Gwiazda, P., Málek, J., Rajagopal, K. R., {Ś}wierczewska-Gwiazda, A.: On flows of fluids described by an implicit constitutive equation characterized by a maximal monotone graph. Mathematical Aspects of Fluid Mechanics. Selected Papers Based on the Presentations at the Workshop Partial Differential Equations and Fluid Mechanics, Warwick, 2010 London Math. Soc. Lecture Note Ser. 402 Cambridge University Press, Cambridge J. C. Robinson et al. (2012), 23-51. MR 3050290 | Zbl 1296.35137
[3] Bulíček, M., Gwiazda, P., Málek, J., {Ś}wierczewska-Gwiazda, A.: On unsteady flows of implicitly constituted incompressible fluids. SIAM J. Math. Anal. 44 (2012), 2756-2801. DOI 10.1137/110830289 | MR 3023393 | Zbl 1256.35074
[4] Bulíček, M., Málek, J., Rajagopal, K. R.: On Kelvin-Voigt model and its generalizations. Evol. Equ. Control Theory (electronic only) 1 (2012), 17-42. DOI 10.3934/eect.2012.1.17 | MR 3085217 | Zbl 1371.74067
[5] Colombeau, J.-F.: New Generalized Functions and Multiplication of Distributions. North-Holland Mathematics Studies 84 North-Holland Publishing, Amsterdam (1984). MR 0738781 | Zbl 0532.46019
[6] Colombeau, J.-F.: Multiplication of Distributions. A Tool in Mathematics, Numerical Engineering and Theoretical Physics. Lecture Notes in Mathematics 1532 Springer, Berlin (1992). DOI 10.1007/BFb0088952 | MR 1222643 | Zbl 0815.35002
[7] Deimling, K.: Multivalued Differential Equations. De Gruyter Series in Nonlinear Analysis and Applications 1 Walter de Gruyter, Berlin (1992). MR 1189795 | Zbl 0820.34009
[8] Eckmann, J.-P., Kamphorst, S. Oliffson, Ruelle, D.: Recurrence plots of dynamical systems. Europhys. Lett. 4 (1987), 973-977. DOI 10.1209/0295-5075/4/9/004
[9] Filippov, A. F.: Classical solutions of differential equations with multi-valued right-hand side. SIAM J. Control 5 (1967), 609-621. DOI 10.1137/0305040 | MR 0220995
[10] Filippov, A. F.: Differential Equations with Discontinuous Righthand Sides. Mathematics and Its Applications: Soviet Series 18 Kluwer Academic Publishers, Dordrecht F. M. Arscott (1988). MR 1028776
[11] Kaplan, D. T., Glass, L.: Direct test for determinism in a time series. Phys. Rev. Lett. 68 (1992), 427-430. DOI 10.1103/PhysRevLett.68.427
[12] Kopáček, O., Karas, V., Kovář, J., Stuchlík, Z.: Transition from regular to chaotic circulation in magnetized coronae near compact objects. Astrophys. J. 722 (2010), 1240-1259. DOI 10.1088/0004-637X/722/2/1240
[13] Marwan, N., Romano, M. C., Thiel, M., Kurths, J.: Recurrence plots for the analysis of complex systems. Phys. Rep. 438 (2007), 237-329. DOI 10.1016/j.physrep.2006.11.001 | MR 2291699
[14] Meirovitch, L.: Elements of Vibration Analysis. McGraw-Hill Book Company, Düsseldorf (1975). Zbl 0359.70039
[15] Ott, E.: Chaos in Dynamical Systems. Cambridge University Press, Cambridge (2002). MR 1924000 | Zbl 1006.37001
[16] Pražák, D.: Remarks on the uniqueness of second order ODEs. Appl. Math., Praha 56 (2011), 161-172. DOI 10.1007/s10492-011-0014-3 | MR 2807431 | Zbl 1224.34008
[17] Pražák, D., Rajagopal, K. R.: Mechanical oscillators described by a system of differential-algebraic equations. Appl. Math., Praha 57 (2012), 129-142. DOI 10.1007/s10492-012-0009-8 | MR 2899728 | Zbl 1249.34017
[18] Rajagopal, K. R.: A generalized framework for studying the vibrations of lumped parameter systems. Mech. Res. Commun. 37 (2010), 463-466. DOI 10.1016/j.mechrescom.2010.05.010 | Zbl 1272.74297
[19] Rosinger, E. E.: Generalized Solutions of Nonlinear Partial Differential Equations. North-Holland Mathematics Studies 146 North-Holland Publishing, Amsterdam (1987). MR 0918145 | Zbl 0635.46033
[20] Rosinger, E. E.: Nonlinear Partial Differential Equations. An Algebraic View of Generalized Solutions. North-Holland Mathematics Studies 164 North-Holland, Amsterdam (1990). MR 1091547 | Zbl 0717.35001
[21] Semerák, O., Suková, P.: Free motion around black holes with discs or rings: between integrability and chaos--II. Mon. Not. R. Astron. Soc. 425 (2012), 2455-2476.
[22] Stewart, D. E.: Rigid-body dynamics with friction and impact. SIAM Rev. 42 (2000), 3-39. DOI 10.1137/S0036144599360110 | MR 1738097 | Zbl 0962.70010
[23] Suková, P.: Chaotic geodesic motion around a black hole and disc. J. Phys. Conf. Ser. 314 (2011), Article ID 012087. DOI 10.1088/1742-6596/314/1/012087
[24] Suková, P., Semerák, O.: Recurrence of geodesics in a black-hole-disc field. AIP Conference Proceedings 1458 (2012), 523-526.
[25] Suková, P., Semerák, O.: Free motion around black holes with discs or rings: between integrability and chaos--III. Mon. Not. R. Astron. Soc. 436 (2013), 978-996.
[26] Ueda, Y.: Randomly transitional phenomena in the system governed by Duffing's equation. J. Stat. Phys. 20 (1979), 181-196. DOI 10.1007/BF01011512 | MR 0523641
[27] Zaki, K., Noah, S., Rajagopal, K. R., Srinivasa, A. R.: Effect of nonlinear stiffness on the motion of a flexible pendulum. Nonlinear Dyn. 27 (2002), 1-18. MR 3854976 | Zbl 1050.70014
Partner of
EuDML logo